question-icon

Can High Heart-rates Of 147 Cause Any Issues?

default
Posted on Mon, 16 Oct 2017
Question: Hx mechanical mitral valve. Developed afib on warfarin 10mg daily. Been going in and out of afib and resting heart rate will go as high as 147. I take Maltq 400mg I have taken an extra with no relief. Was admitted for 1day this past week. For afib. Converted when they gave me metoprolol just worried how long is ok for heart rate to be 147
doctor
Answered by Dr. Ilir Sharka (15 minutes later)
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HealthcareMagic!

Regarding your concern, I would explain that the main problem with high heart rates during atrial fibrillation is hemodynamic alterations with low blood pressure and fainting.

So, it is better to treat those episodes as soon as possible, in order to avoid possible complications.

In this regard, a beta blocker (like Metoprolol, as they've already administered) or a calcium channel blocker (Verapamil, Diltiazem) would help treat and prevent tachycardia.

If tachycardia persists, increasing the dose of metoprolol would be necessary.

You should discuss with your attending physician on these issues.

Hope you will find this answer helpful!

If you have any other questions, please don't hesitate to ask again!

Kind regards,

Dr.Iliri


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 4503 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Can High Heart-rates Of 147 Cause Any Issues?

Brief Answer: I would recommend as follows: Detailed Answer: Hello! Welcome and thank you for asking on HealthcareMagic! Regarding your concern, I would explain that the main problem with high heart rates during atrial fibrillation is hemodynamic alterations with low blood pressure and fainting. So, it is better to treat those episodes as soon as possible, in order to avoid possible complications. In this regard, a beta blocker (like Metoprolol, as they've already administered) or a calcium channel blocker (Verapamil, Diltiazem) would help treat and prevent tachycardia. If tachycardia persists, increasing the dose of metoprolol would be necessary. You should discuss with your attending physician on these issues. Hope you will find this answer helpful! If you have any other questions, please don't hesitate to ask again! Kind regards, Dr.Iliri